Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 8, 2024, 11:33 AM CDT for 4 counties in Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 11:33 AM CDT (16:33 UTC)
- Expired
- Jul 8, 2024, 1:00 PM CDT
- In force
- 87 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crane County, TX, Ector County, TX, Midland County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 18 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
603
WGUS54 KMAF 081633
FFWMAF
TXC103-135-329-461-081800-
/O.NEW.KMAF.FF.W.0043.240708T1633Z-240708T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1133 AM CDT Mon Jul 8 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Crane County in western Texas...
Southeastern Ector County in western Texas...
Midland County in western Texas...
Northwestern Upton County in western Texas...
* Until 100 PM CDT.
* At 1133 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midland, Odessa, Midland International Air and Space Port, West
Odessa, Skywest Airport, Warfield, Cotton Flat, Pleasant Farms and
Odessa Schlemeyer Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3182 10243 3190 10241 3196 10236 3206 10225
3205 10224 3204 10214 3198 10199 3193 10193
3187 10190 3180 10188 3170 10188 3161 10194
3153 10202 3149 10213 3149 10225 3154 10233
3160 10238 3173 10243
FLASH FLOOD...RADAR INDICATED
$$
Amber HluchanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:23 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 6:23 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 623 AM CDT Mon Jul 8 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday afternoon) Issued at 242 AM CDT Mon Jul 8 2024 Convection from last evening has finally either died off or moved east early this morning. Outflow winds remain but are diminishing and should not be confused with a cold front that we are expecting later today. Current observations show that the front is in the South Plains and should arrive in the Permian Basin after sunrise. It's hard to tell at this time if the recent storms will affect potential rainfall behind the front. NBM guidance shows decent PoPs this afternoon as low level overrunning is helped by an upper disturbance moving southeast across the area. Hi-res models don't show this, but didn't handle yesterday's precip well so that may not mean much. Stayed with NBM on PoPs and have undercut temps this afternoon by a couple of degrees due to early frontal passage. Dry air behind the front will help temps drop into the low 70s to upper 60s yielding a nice morning Tuesday. Temperatures increase slightly Tuesday and upslope flow west of the Pecos River will help scattered showers and storms to develop in the mountains. Hennig && .LONG TERM... (Tuesday night through Sunday) Issued at 242 AM CDT Mon Jul 8 2024 The long term period features a relatively quiet pattern along with fairly stable high temperatures as an upper ridge meanders from southern California into the Four Corners region by the end of the week. High temperatures generally range in the low to mid 90s for most each afternoon from Wednesday through the end of the week. With northerly upper flow and subsidence found on the southwestern periphery of the ridge, any storm activity will largely be confined to the Davis Mountains and western high terrain throughout the week. Looking ahead into the far extended for early next week, ensembles are hinting that as the upper ridge transitions into the south central Plains, an inverted trough may sneak in on the south side of it. This probably won't amount to much...but in theory, it could enhance rain chances outside of the mountains. At the very least, it prevents high heat from building and keeps temperatures near normal for mid July. -Munyan && .AVIATION... (12Z TAFS) Issued at 619 AM CDT Mon Jul 8 2024 Current satellite shows a VFR cloud deck near BKN050 developing in southeastern New Mexico and the South Plains moving south. So while VFR conditions should remain, lower CIGs will be around. TS may develop after 18Z but confidence is too low to include in the TAFs. If it develops, CNM/HOB will be the sites most likely affected. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 88 68 93 69 / 20 20 10 10 Carlsbad 88 69 91 70 / 60 40 20 20 Dryden 98 74 96 74 / 10 20 30 10 Fort Stockton 93 71 91 72 / 30 30 40 10 Guadalupe Pass 82 63 84 67 / 40 30 30 30 Hobbs 82 63 89 67 / 50 40 10 20 Marfa 92 63 86 62 / 50 40 70 30 Midland Intl Airport 88 69 92 70 / 20 30 20 10 Odessa 89 69 91 71 / 20 30 20 10 Wink 93 71 92 73 / 40 40 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....16 AVIATION...10
Hazardous weather outlook, Jul 8, 2:33 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 233 AM CDT Mon Jul 8 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-090745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 233 AM CDT Mon Jul 8 2024 /133 AM MDT Mon Jul 8 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. There is a low risk of severe thunderstorms along/south of I-10 this afternoon. Damaging winds and large hail are the main concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Gaines, Scurry | 39 min |
| Jul 7, 8:59 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 46 min |
| Jul 7, 9:50 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Mitchell, Scurry | 55 min |
| Jul 7, 10:45 PM CDT | Special Weather Statement | MAF | Crane, Ector, Glasscock, Midland, Reagan, Upton | 45 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.